Open Access Subscription Access
Tinea Incognito due to Over the Counter Drug Application: A Case Report
Tinea incognito caused by of over the counter and overuse of topical steroids resulting in various clinical presentations making it difficult to diagnose. Now-a-days over the counter use of topical combinations containing steroids have increased. We present here a case of an adult female presented with lichenified plaque over both bottocks, abdomen and lower limbs associated with itching with history of over the counter application of topical steroid containing combination on her own. KOH mount of skin scraping confirmed the diagnosis. Treatment with systemic and topical antifungals for 6 weeks resulted into remarkable improvement.
Over the Counter Drugs, Steroids, Tinea Incognito, KOH Mount
- Ive FA, Marks R. Tinea incognito. Br Med J. 1968; 3: 14952. https://doi.org/10.1136/bmj.3.5611.149 PMid:5662546 PMCid:PMC1986136
- Dhaher S. Tinea incognito: Clinical perspectives of a new imitator. Dermatology Reports. 2020 Jun 25; 12(1).
- https://doi.org/10.4081/dr.2020.8323 PMid:32655844 PMCid:PMC7341072
- Feder HM. Tinea incognito misdiagnosed as erythema migrans. New Engl J Med. 2000; 343:69. https://doi.
- org/10.1056/NEJM200007063430116 PMid:10896550
- Romano C, Maritati E, Gianni C. Tinea incognito in Italy: A 15-year survey. Mycoses. 2006 Sep; 49(5):383-7. https:// doi.org/10.1111/j.1439-0507.2006.01251.x PMid:16922789
- Sardana K, Kaur R, Arora P, Goyal R, Ghunawat S. Is antifungal resistance a cause for treatment failure in dermatophytosis: A study focused on tinea corporis and cruris from a tertiary centre? Indian Dermatology Online Journal. 2018 Mar; 9(2):90. https://doi.org/10.4103/idoj.
- IDOJ_137_17 PMid:29644192 PMCid:PMC5885633
Abstract Views: 76
PDF Views: 23